I started having a breakout/rash in January of this year. It did not itch at the time. It kind of looked like acne with no pus. I then developed problems in my scalp and then it started itching the first part of June. I went to the doctor and he thought I may have contracted scabies from someone and gave me an antiobiotc in case of staph infection and the lotion to use twice. I have used it 2 weeks ago. The rashes/breakout went away but it is now back - mainly on my upper chest area.
My question is: was it really scabies and I contracted it again? OR is it something else?
Seborrheic dermatitis is the condition which is common for both the locations.Scabies is uncommon in adults on the scalp,while commoner in children.Pediculosis is commoner on the head but not so on chest.
It can be seborrheic dermatitis. Seborrheic dermatitis is a common skin condition that causes flaky,dry, white to yellowish scales to form on oily areas esp under the nose or anywhere on face. You can treat flaking and dryness with over-the-counter dandruff or medicated shampoos. Shampoo the hair vigorously and frequently (preferably daily). Active ingredients in these shampoos include salicylic acid, coal tar, zinc, resorcin, ketoconazole, or selenium.
If the symptoms persist,then it would be best to get it confirmed from a dermatologist
Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional doubts.Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.